MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART VALVE MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART VALVE MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to initial reports from the patient, "i have your onxmc-25/33 mitral valve replacement since (b)(6) i had a major bleeding episode on warfarin a year ago.Don't want another.However my cardiologist is raising the inr range for my valve.Patient contacted cryolife with concerns about her physician increasing her inr recently.As of (b)(6) 2017 the patient's inr is 2.0.The patient's concern stem's from a bleeding incident in (b)(6) 2016 the resulted in a two week hospitalization.
 
Additional Manufacturer Narrative
A review of the available information was performed.The manufacturing records for the onxmc-25/33 sn (b)(4) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Initially reported, an onxmc-25/33 sn (b)(4) was implanted in the mitral position of a (b)(6) year old female patient on (b)(6) 2009.Patient is reporting a major bleeding event from over a year ago, namely, (b)(6) 2016 (7 years and 272 days postop), during which time she experienced bleeding from her back (no broken skin) and spent two weeks in a hospital.Inr at the time of the event is not known.Current inr on (b)(6) 2017 was 2.0.The patient is concerned because her cardiologist wants to increase her inr and does not want a repeated episode of bleeding.It is difficult to ascertain the source of the bleeding from the back if there is no broken skin.Was it oozing out in a general fashion or was it concentrated in some region? we don't know the inr at the time of the event, so we do not know whether or not she was in the recommended range.Without other risk factors, the standard-of-care target for a mechanical mitral valve recipient is 3.0 (range 2.5 to 3.5) [nishimura 2017], so the cardiologist, seeing the current 2.0, is following the guidance.Maintaining the proper balance of anticoagulant is critical.Bleeding is a recognized potential complication for mechanical mitral valve recipients [instructions for use].The objective performance criteria lists a rate of major hemorrhage for rigid valve recipients of 1.5%/pt-year [iso 5840:2005].The root cause for this event is unknown.No further action is warranted at this time.
 
Event or Problem Description
According to initial reports from the patient, "i have your onxmc-25/33 mitral valve replacement since (b)(6) 2009.I had a major bleeding episode on warfarin a year ago.Don't want another! however my cardiologist is raising the inr range for my valve." patient contacted cryolife with concerns about her physician increasing her inr recently.As of (b)(6) 2017 the patient's inr is 2.0.The patient's concern stem's from a bleeding incident in (b)(6) of 2016 the resulted in a two week hospitalization.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART VALVE MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key6845056
Report Number1649833-2017-00065
Device Sequence Number18848430
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public851788001303
Combination Product (Y/N)N
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/10/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;